Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 37, NWS San Angelo, TX

June 5, 2005Nolan County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 5, 2005, 11:08 PM CDT for Nolan County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 11:08 PM CDT (04:08 UTC)
Expired
Jun 5, 2005, 11:45 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Nolan County, TX

The radar

The San Angelo radar (KSJT), 122 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2121 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2215 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 060409
TORSJT
TXC353-060500-
/O.NEW.KSJT.TO.W.0037.050606T0408Z-050606T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN NOLAN COUNTY IN WEST CENTRAL TEXAS

* UNTIL MIDNIGHT CDT

* AT 1105 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FEW TORNADOES
  3 MILES NORTHWEST OF ROSCOE...NEARLY STATIONARY.

* THE TORNADO IS EXPECTED TO CONTINUE TO FORM NEAR
  ROSCOE THROUGH MIDNIGHT. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

LAT...LON 3252 10066 3239 10067 3239 10042 3252 10043

$$
1 follow-up statement
000 
WWUS54 KSJT 060445
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CDT SUN JUN 5 2005

TXC353-060455-
/O.CAN.KSJT.TO.W.0037.000000T0000Z-050606T0500Z/
NOLAN TX-
1145 PM CDT SUN JUN 5 2005

...THE TORNADO WARNING FOR NORTHWESTERN NOLAN COUNTY IS CANCELLED...

THE TORNADO HAD DISSIPATED.  WITH THE THREAT OF A TORNADO HAVING 
DIMINISHED...THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3252 10066 3239 10067 3239 10042 3252 10043

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:53 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 5, 4:53 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT SUN JUN 5 2005

.UPDATE...

HAVE UPDATED ZONES TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM
WATCH FOR FISHER...HASKELL...THROCKMORTON COUNTIES IN THE NORTHERN
BIG COUNTRY UNTIL MIDNIGHT. PER LATEST RADAR LOOP...THUNDERSTORMS
ARE BEGINNING TO DEVELOP JUST WEST OF SNYDER WITH MOVEMENT OF
THESE STORMS TO THE NORTHEAST. TEXT OF ZONES WILL BE UNCHANGED AS
THEY HANDLE THE DEVELOPING SITUATION.

&&

.PREV DISCUSSION... (ISSUED 245 PM CDT SUN JUN 5 2005)

SHORT TERM...
A BLOB OF DRIER AIR HAS BEEN WORKING ITS WAY ACROSS WEST CENTRAL
TEXAS TODAY. DEWPOINTS AT KJCT...KSOA...AND KSJT DROPPED INTO THE
LOW 60S THIS MORNING...WITH THE DEWPOINT AT KABI HAVING DROPPED TO
63 OVER THE LAST SEVERAL HOURS. ALTHOUGH THERE HAS BEEN SOME
RECOVERY...THESE LOWER DEWPOINTS...COMBINED WITH A MID LEVEL CAP
ALREADY IN PLACE...HAVE PUSHED CIN VALUES AT 19Z WELL ABOVE 100
ACROSS THE CENTRAL AND SOUTHERN COUNTIES. CAPE VALUES THAT WERE
5000 TO 6000 YESTERDAY ARE IN THE 2000 TO 300 RANGE TODAY.
BOUNDARY WISE...WEAK COLD FRONT THAT HAD OOZED TO NEAR THE
NORTHWEST BIG COUNTRY THIS MORNING HAS STARTED TO RETREAT...ALONG
WITH SEVERAL OUTFLOW BOUNDARIES THAT WERE SEEN ACROSS THE BIG
COUNTRY THIS MORNING. ALOFT...WEAK SHORTWAVE NOTED CROSSING INTO
THE SOUTHERN ROCKIES...HEADED JUST NORTH OF DUE EAST.

WITH THE HIGH CINS ACROSS THE CENTRAL AND SOUTH...GETTING
CONVECTION TO DEVELOP ACROSS THE SOUTHERN TWO THIRDS OF THE AREA
WILL BE TOUGH. EXCEPTION MAY BE ACROSS THE BROWNWOOD AREA...WHICH
APPARENTLY MISSED THE DRY AIR PASSING OFF TO THE WEST. HIGHER
DEWPOINTS HAVE GIVEN RISE TO BETTER INSTABILITY OVER THERE AND AT
LEAST SOME CHANCE OF STORM DEVELOPMENT. BETTER RAIN CHANCES TO THE
NORTH...WHERE MOISTURE POOLING ALONG THE BOUNDARIES WILL COMBINE
WITH THE WEAKER MID LEVEL CAP. MODELS HAVE KEPT TRYING TO INITIATE
AN MCS SOMEWHERE UP ALONG THE RED RIVER VALLEY...ALTHOUGH THERE
HAS BEEN VERY LITTLE CONSISTENCY ON THE WHERE. ALREADY CARRYING
CHANCE POPS UP ACROSS THE BIG COUNTRY AND THIS LOOKS GOOD FOR NOW.

LONG TERM...
GENERAL PATTERN OF TROUGH TO THE WEST AND RIDGE TO THE EAST TO
CONTINUE...GIVING SOUTHWEST FLOW ACROSS THE SOUTHERN PLAINS. WILL
LIKELY SEE A FEW SHORTWAVES RACE ACROSS THE AREA...BUT TIMING
THESE WAVES WILL BE JUST ABOUT BE IMPOSSIBLE MORE THAN A DAY OR
TWO IN ADVANCE. BEST CHANCES LOOK TO BE FRIDAY INTO SUNDAY...WHEN
WHATS LEFT OF THE TROUGH MOVES ACROSS THE PLAINS.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL MIDNIGHT FOR FISHER...HASKELL...THROCKMORTON.

&&

99/15
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
257 PM CDT SUN JUN 5 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-061957-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
257 PM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT
AN OUTFLOW BOUNDARY WAS LOCATED ACROSS THE NORTHERN BIG
COUNTRY...AND MOVING SLOWLY NORTH. CONDITIONS ARE BECOMING MORE
FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN
TEXAS...NEAR THE RED RIVER. ISOLATED SEVERE THUNDERSTORMS MAY
DEVELOP AFTER 4 PM...NEAR THE BIG COUNTRY. IF STORMS DO
DEVELOP...THE STORMS WILL MOVE EAST ACROSS THE BIG COUNTRY...
MAINLY ALONG AND NORTH OF I-20. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM DEVELOPMENT
DOES NOT LOOK FAVORABLE ACROSS THE REMAINDER OF WEST CENTRAL
TEXAS. HOWEVER...A FEW STORMS ARE STILL POSSIBLE...MAINLY ACROSS
THE CONCHO VALLEY AND HEARTLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER EVENTS ARE NOT ANTICIPATED...A FEW
STORMS WILL LIKELY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT ACROSS THE BIG COUNTRY.

In the hours before

Local storm report, Jun 5, 9:16 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
916 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TORNADO          3 W ROSCOE              32.45N 100.59W
06/05/2005                   NOLAN              TX   LAW ENFORCEMENT

            AMATEUR RADIO OPERATORS AND LAW ENFORCEMENT OFFICIALS
            FROM SWEETWATER REPORTED LAND SPOUT TYPE TORNADO
            TOUCHDOWNS.

0725 PM     TORNADO          1 SE WASTELLA           32.50N 100.64W
06/05/2005                   NOLAN              TX   LAW ENFORCEMENT

            SWEETWATER LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO
            OPERATORS REPORTED SEVERAL TOUCHDOWNS OF LAND SPOUT TYPE
            TORNADOES BETWEEN ROSCOE AND WASTELLA

&&

GUERRERO
Special weather statement, Jun 5, 9:23 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
923 PM CDT SUN JUN 5 2005

TXZ098-099-114-060330-

HASKELL TX-SHACKELFORD TX-THROCKMORTON TX-
923 PM CDT SUN JUN 5 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT FOR
HASKELL...THROCKMORTON AND SHACKELFORD COUNTIES...

AT 918 PM CDT...AN GUST FRONT ASSOCIATED WITH THUNDERSTORMS WILL
PRODUCE WIND SPEEDS BETWEEN 45 AND 55 MPH AS IT MOVES RAPIDLY
SOUTHEAST ACROSS THROCKMORTON COUNTY.  THESE STRONG WINDS WILL
BE NEAR... THROCKMORTON AT 940 PM CDT...  ELBERT...WOODSON AT 955 PM
CDT.

RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 5, 10:28 PM CDT, 40 minutes before
TXZ049-054-098-099-113-114-127-128-060500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1028 PM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
MIDNIGHT FOR THE FOLLOWING COUNTIES...FISHER...HASKELL...
AND THROCKMORTON.

AT 1030 PM...A NEARLY SOLID LINE OF THUNDERSTORMS
EXTENDED FROM THROCKMORTON TO ANSON TO ROBY OR
JUST NORTH OF SWEETWATER.  THE LINE WAS DRIFTING
SLOWLY TO THE SOUTHEAST AT LESS THAN 5 MPH.

THE STRONGEST STORM WILL PRODUCE SMALL HAIL AND
WIND GUST TO NEAR 45 MPH.

BECAUSE OF THE SLOW MOVEMENT OF THIS LINE OF
STORMS...BEWARE OF FLASH FLOODING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:09 PM CDTTornado WarningSJTNolan36 min
Jun 5, 7:58 PM CDTSevere Thunderstorm WarningSJTFisher, Jones47 min
Jun 5, 8:03 PM CDTSevere Thunderstorm WarningSJTHaskell42 min
Jun 5, 9:01 PM CDTSevere Thunderstorm WarningSJTHaskell29 min
Jun 5, 9:27 PM CDTSevere Thunderstorm WarningSJTFisher48 min
Jun 5, 10:41 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton34 min
Jun 6, 1:33 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton27 min
Jun 6, 1:53 AM CDTSevere Thunderstorm WarningSJTThrockmorton37 min
Jun 6, 2:04 AM CDTSevere Thunderstorm WarningSJTShackelford26 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.